'Disprin Plus' is now 'Disprin Paracetamol'

by Medindia Content Team on  December 3, 2001 at 11:16 AM Drug News   - G J E 4
'Disprin Plus' is now 'Disprin Paracetamol'
Reckitt Benckiser has deferred the launch of 'Disprin CV' (cardiovascular) following the confusion over the name of its new painkiller 'Disprin Plus', the company's Regional Director , Mr. Pranab Barua said. The company also announced a change in the brand-name 'Disprin Plus' to 'Disprin Paracetamol'. Subsequent to the launch of Disprin Plus, there were reports citing instances of concern from doctors and consumers regarding the use of the suffix 'Plus' along with the brand-name, Mr. Barua said.

"This matter was also taken up by the drug aythorities and the company was advised to address this concern. Taking cognisance of the concern of consumers and the drug authorities, the company decided to change the suffix from 'Plus' to 'Paracetamol', thereby making clear the brand's ingredient ," he said.

Mr. Barua said that the company, which had an inventory of 15 - 20 million tablets worth about Rs 1 crore, will suffer loss of sale for a month during the transition period to the tune of Rs 1.5 - 2 crore. Disprin 'Paracetamol' will be in the market by mid-December , he said. The company has also decided not to give any brand push to Disprin Cold and Flu for similar reasons, Mr. Baura said.

Paracetamol-based Disprin 'Plus' was launched by Reckitt Benckiser (India) in August this year to replace Disprin (350 mg aspirin) in the pain relief segment. Mr. Barua said Disprin CV (100 mg aspirin) will not be launched till the new brand 'Disprin Paracetamol' is completely established.


Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

View All